MAUDE Adverse Event Report: SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE

SYNTHES GMBH 4.5MM CORTEX SCREW SELF-TAPPING 38MM; SCREW, FIXATION, BONE
Model Number 214.838
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2023, there was a hardware removal/revision surgery due to femoral nonunion.From the lateral side, the surgeon removed a va condylar plate and corresponding screws.From the medial side, the surgeon removed a va proximal tibia plate and corresponding screws.The surgeon then addressed the nonunion site, and placed 2 new plates onto the patient's femur.Three broken screws from the primary surgery were retained in patient's femur.This report is for one (1) 4.5mm cortex screw self-tapping 38mm.This is report 3 of 14 for complaint (b)(4).Additional devices are reported under related complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: d2b: additional device product codes: ktt.D9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h4, h6: without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Photo investigation: the photo was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device device.Visual analysis of the photo revealed that 4.5mm cortex screw self-tapping 38mm was broken and embedded to the femur.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Based on the information provided, potential cause may be attributable to unintended use of a tibial plate '3.5 va prox tib pl lrg bend/12h/207/lft' on the femur.Femoral plates allow for thicker screws that provide further support to weight loads.The overall complaint was confirmed for 4.5mm cortex screw self-tapping 38mm.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.5MM CORTEX SCREW SELF-TAPPING 38MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wrights lane east
west chester, PA 19380
8472871282
MDR Report Key16896970
Report Number8030965-2023-05953
Device Sequence Number20368478
Product Code HWC
UDI-Device Identifier10886982154682
UDI-Public(01)10886982154682
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K161616
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number214.838
Device Catalogue Number214.838
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date05/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
3.5 VA LCKNG SCR SLF-TPNG/SD/75; 3.5 VA LCKNG SCR SLF-TPNG/SD/75; 3.5 VA LCKNG SCR SLF-TPNG/SD/75; 3.5 VA LCKNG SCR SLF-TPNG/SD/75; 3.5 VA LCKNG SCR SLF-TPNG/SD/75; 3.5 VA PROX TIB PL LRG BEND/12H/207/LFT; 3.5MM CORTEX SCREW SELF-TAPPING 38MM; 3.5MM CORTEX SCREW SELF-TAPPING 38MM; 4.5 VA-LCP CRVD COND PL/16 HOLE/336/LFT; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42; 5.0 VA LOCKNG SCR SLF-TPNG/SD/42; 5.0MM CANNULATED VA LOCKING SCREW/75MM; 5.0MM CANNULATED VA LOCKING SCREW/75MM; 5.0MM CANNULATED VA LOCKING SCREW/75MM; 5.0MM CANNULATED VA LOCKING SCREW/75MM
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale